You are here

  1. Home
  2. » Forschung
  3. » Preprints
Preprint-No.: <   366   >   Published in: June 2013   PDF-File: IGPM366_k.pdf
Title:A Demonstration of the Advantage of Asymptotic Preserving Schemes over Standard Finite Volume Schemes
Authors:Jochen Schütz
Abstract:
We apply the concept of Asymptotic Preserving (AP) schemes [17] to the linearized p−system and discretize the resulting elliptic equation using standard continuous Finite Elements instead of Finite Differences. The fully discrete method is analyzed with respect to consistency, and we compare it numerically with more traditional methods such as Implicit Euler’s method. Numerical results indicate that the AP method is indeed superior to more traditional methods.
Keywords: conservation laws, asymptotic methods, finite volume methods, finite element methods
DOI: 10.1007/s10915-013-9801-1
Publication:Journal of Scientific Computing
August 2014, Volume 60, Issue 2, pp 438-456
Corresponding author:schuetz@igpm.rwth-aachen.de